Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 169, NWS Tulsa, OK

May 24, 2005LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2005, 8:31 PM CDT for LeFlore County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2005, 8:31 PM CDT (01:31 UTC)
Expired
May 24, 2005, 9:30 PM CDT
In force
59 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County LeFlore County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 4:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1969 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 250131
SVRTSA
OKC079-250230-
/O.NEW.KTSA.SV.W.0169.050525T0131Z-050525T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 930 PM CDT

* AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES NORTH OF BIG CEDAR...MOVING SOUTH AT 35
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3483 9453 3479 9475 3451 9469 3452 9444

$$
2 follow-up statements
000 
WWUS54 KTSA 250147
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT TUE MAY 24 2005

OKC079-250230-
/O.CON.KTSA.SV.W.0169.000000T0000Z-050525T0230Z/
LE FLORE OK-
846 PM CDT TUE MAY 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR LE
FLORE COUNTY...

AT 838 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL 
AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED 7 MILES NORTHEAST OF 
BIG CEDAR AND 7 MILES WEST OF HODGEN...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR
AND PAGE.  THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS
NEAR PAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3490 9454 3490 9480 3451 9469 3452 9444

$$
000 
WWUS54 KTSA 250200
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT TUE MAY 24 2005

OKC079-250230-
/O.CON.KTSA.SV.W.0169.000000T0000Z-050525T0230Z/
LE FLORE OK-
900 PM CDT TUE MAY 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR LE
FLORE COUNTY...

AT 855 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH.  THIS STORM WAS LOCATED 9 MILES NORTH OF BIG CEDAR...
MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CEDAR.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3487 9448 3475 9474 3451 9469 3452 9444

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:40 PM CDT, 51 minutes earlier.

Area forecast discussion, May 24, 7:40 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT TUE MAY 24 2005

.MESOSCALE UPDATE...
A FEW STRONG STORMS...ASSOCIATED WITH THE CORE OF
THE MESOSCALE VORT MAX...ARE DROPPING SOUTH-SOUTHEAST ACROSS
PORTIONS OF MUSKOGEE...HASKELL...SEQUOYAH AND LE FLORE COUNTIES.
THESE STORMS ARE ELEVATED AND COULD CYCLE UP AT TIMES DURING THE
NEXT HOUR OR SO TO PRODUCE A MARGINAL HAIL THREAT.  BUT A SUSTAINED
SEVERE THREAT WITH THESE CELLS IS DECREASING.

FURTHER WEST...THE CAP STRENGTH IS UP AS CAPE IS DOWN ALONG THE
BOUNDARY DROPPING THROUGH SOUTHEAST OKLAHOMA. SATELLITE TRENDS DO
NOT SUGGEST IMINIENT DEVELOPEMENT AND ADDITIONAL STORM
FORMATION IS BECOMING LESS LIKELY.

OVERALL THE SEVERE WEATHER POTENTIAL IS DECREASING FOR THE TIME
BEING IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

In the hours before

Local storm report, May 24, 6:54 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             VIAN                    35.50N 94.97W
05/24/2005  0.88 INCH        SEQUOYAH           OK   LAW ENFORCEMENT

0637 PM     HAIL             VIAN                    35.50N 94.97W
05/24/2005  1.00 INCH        SEQUOYAH           OK   TRAINED SPOTTER

&&

EJC
Local storm report, May 24, 7:02 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      PANAMA                  35.17N 94.67W
05/24/2005                   LE FLORE           OK   AMATEUR RADIO

            MAJOR FLOODING REPORTED

0650 PM     FLASH FLOOD      VIAN                    35.50N 94.97W
05/24/2005                   SEQUOYAH           OK   FIRE DEPT/RESCUE

            TWO FEET OF WATER IN A STORE IN VIAN. MAJOR STREET
            FLOODING.

&&

EJC
Special weather statement, May 24, 7:09 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT TUE MAY 24 2005

ARZ019>020-OKZ068>072-250115-
CRAWFORD-FRANKLIN-ADAIR-CHEROKEE-MCINTOSH-MUSKOGEE-SEQUOYAH-
709 PM CDT TUE MAY 24 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 325 FOR THE FOLLOWING AREAS...

IN ARKANSAS THIS CANCELS 2 COUNTIES

IN NORTHWEST ARKANSAS

CRAWFORD...

IN WEST CENTRAL ARKANSAS

FRANKLIN...

IN OKLAHOMA THIS CANCELS 5 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR...

IN SOUTHEAST OKLAHOMA

MCINTOSH...

THIS INCLUDES THE CITIES OF...TAHLEQUAH...EUFAULA...SALLISAW...
VAN BUREN...OZARK...CHARLESTON...MUSKOGEE AND STILWELL.

ARZ029-OKZ049-053-073>076-250500-
SEBASTIAN-CHOCTAW-HASKELL-LATIMER-LE FLORE-PITTSBURG-PUSHMATAHA-
709 PM CDT TUE MAY 24 2005

...SEVERE THUNDERSTORM WATCH NUMBER 325 REMAINS VALID UNTIL 12 AM
CDT FOR THE FOLLOWING AREAS...

IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY

IN WEST CENTRAL ARKANSAS

SEBASTIAN...

IN OKLAHOMA THIS WATCH INCLUDES 6 COUNTIES

IN SOUTHEAST OKLAHOMA

CHOCTAW... HASKELL... LATIMER...
LE FLORE... PITTSBURG... PUSHMATAHA...

THIS INCLUDES THE CITIES OF...WILBURTON...HUGO...POTEAU...
FORT SMITH...STIGLER...MCALESTER...ANTLERS AND CLAYTON.
Local storm report, May 24, 7:25 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT TUE MAY 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     PANAMA                  35.17N 94.67W
05/24/2005                   LE FLORE           OK   AMATEUR RADIO

            MOBILE HOME BLOWN OVER

0555 PM     TSTM WND DMG     HEAVENER                34.89N 94.60W
05/24/2005                   LE FLORE           OK   AMATEUR RADIO

            NUMEROUS OUTBUILDINGS BLOWN OVER. POWER LINES DOWN.

0636 PM     TSTM WND DMG     4 E VIAN                35.50N 94.90W
05/24/2005                   SEQUOYAH           OK   TRAINED SPOTTER

            LARGE BARN BLOWN OVER.

0700 PM     FLASH FLOOD      2 N PANAMA              35.20N 94.67W
05/24/2005                   LE FLORE           OK   AMATEUR RADIO

            PORTIONS OF HIGHWAY 9 AND 59 CLOSED DUE TO HIGH WATER
            FROM PANAMA TO BOKOSHE.

&&

EJC
Special weather statement, May 24, 7:37 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT TUE MAY 24 2005

OKZ076-250130-
LE FLORE OK-
737 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 737 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CAMERON TO 3 MILES SOUTHWEST OF WISTER...MOVING
SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...POTEAU...BIG CEDAR...MUSE...HODGEN...HEAVENER...
HOWE...WISTER...SHADY POINT...CAMERON...MILTON...PANAMA AND BOKOSHE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 24, 8:12 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT TUE MAY 24 2005

OKZ076-250145-
LE FLORE OK-
812 PM CDT TUE MAY 24 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 812 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
NEAR WISTER AND 5 MILES EAST OF HODGEN...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...MUSE...HODGEN...HEAVENER...HOWE AND WISTER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:33 PM CDTFlash Flood WarningTSAHaskell, LeFlore, Sequoyah117 min
May 24, 9:30 PM CDTSevere Thunderstorm WarningTSALeFlore34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.